MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US LPS CEM FEM STEM 16X150MM BOW; LPS AND S-ROM : KNEE STEMS

DEPUY ORTHOPAEDICS INC US LPS CEM FEM STEM 16X150MM BOW; LPS AND S-ROM : KNEE STEMS
Model Number 1987-15-215
Medical Device Problem Code Loss of or Failure to Bond (1068)
Health Effect - Clinical Codes Unspecified Infection (1930); Injury (2348); No Code Available (3191)
Date of Event 06/02/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Revision total knee replacement.Patient has had many revisions for infection.The most recent 3.5 years ago which is being revised for loosening (cement bone interface predominantly) of lps femoral cemented stem.Cemented lps femoral stem loose.Salvage procedure to cement another longer stem insitu.Tibial components remains insitu.Tibial bearing exchanged.Relevant patient pre-existing conditions/ comorbidities; history of infection multiple revision total knees for same.Various prosthesis and treating surgeons.Male patient (b)(6).Note: multiple revisions for infection of right total knee prosthesis.Most recent surgery date unknown however over 3 years ago and this may not be on file as a product complaint as it may not have been a depuy synthes prosthesis that was revised at the time.Supporting data: nothing further available.
 
Additional Manufacturer Narrative
Product complaint#: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate added: h6 (patient) and d11.Removed: no information available as patient harm.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.Depuy considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.A worldwide complaint database search found no other complaints from the same lot.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device history lot: attached dhr reviewed, no anomalies.
 
Additional Manufacturer Narrative
Product complaint#: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate added: d4 (lot).Corrected: d1, d4 (procode, udi).

Brand Name
LPS CEM FEM STEM 16X150MM BOW
Common Device Name
LPS AND S-ROM : KNEE STEMS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key10158022
Report Number1818910-2020-13835
Device Sequence Number14180909
Product Code JWH
UDI-Device Identifier10603295078777
UDI-Public10603295078777
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K003182
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1987-15-215
Device Catalogue Number198715216
Device Lot Number557284
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/02/2020
Supplement Date Received by Manufacturer06/16/2020
07/01/2020
07/27/2020
Initial Report FDA Received Date06/16/2020
Supplement Report FDA Received Date06/29/2020
07/17/2020
07/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
15MM XSMALL UNIVERSAL HINGE BEARING; 15MM XSMALL UNIVERSAL HINGE BEARING; CEMENTED STEM; CEMENTED STEM; COMPETITOR BONE CEMENT; HINGE PIN; LPS DISTAL FEM COMP XSM RT; LPS DISTAL FEM COMP XSM RT; MBT REVISION 15MM TIBIAL COMPONENT; MBT REVISION 15MM TIBIAL COMPONENT; MBT TIBIAL SLEEVE; MBT TIBIAL SLEEVE; 15MM XSMALL UNIVERSAL HINGE BEARING; CEMENTED STEM; LPS DISTAL FEM COMP XSM RT; MBT REVISION 15MM TIBIAL COMPONENT; MBT TIBIAL SLEEVE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR